How long do side effects from one dose of Citalopram last?
I was recently prescribed 20mg once a day of Citalopram for anxiety. My doctor warned me that I may feel "a little nauseous" for the first week but I never expected to have the horrible reaction that I did. About an hour and a half after taking my first and only dose I got so hot, I was sweating, my entire body ways shaking, I was so nauseous I thought for sure I would throw up or possibly pass out, I couldn't keep my eyes open. I even hit my head hard off one of my kitchen cabinets by accident because I was so out of it. After about four hours of this some of the symptoms subsided a little but some did not and I still felt so horrible. I took the pill at 9am. At 4am the next morning I was awake puking my guts out. It is now 4 days later and I haven't taken another pill since but I still feel messed up! This morning when I woke up I had extreme anxiety, worse than ever and I couldn't even pinpoint anything in particular that I was anxious about. My hands were shaking, I felt light headed and nauseous and overall just...off. I understand that my reaction was probably worse than most people. Everyone reacts to different medications in different ways and me and Citalopram just don't mix. I also know that if I kept taking it these symptoms would eventually subside as my body got used to it but for me the side effects, even if they are temporary just weren't worth it. I woke a full-time and there is no way I could work in that condition, I had an extremely hard time just making it through the last few days. My question is, has anyone else experienced these symptoms after only one dose of Citalopram and how long did it last? Is it normal that I still feel like this after 4 days? Could I be going through withdrawal after only one dose? Thank you for your help!
WHen I started taking it I started at 5mg for a week, then 10mg for a week, then went up from there to 20 mg. I have a hard time with meds so went low and slow. Maybe talk with your Dr and start at a lower dose. I would not think one dose would do that much to you, but I would go see your Doctor. I also take xanex as needed and take my Celexa at night before bed... Good Luck to you...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.